It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Hair Loss / Alopecia Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-23-2008, 12:31 PM   #1
Senior Member
(female)
 
Join Date: Jun 2004
Location: usa
Posts: 252
Jelohi HB User
Hashis - Armour - Hair loss?

One of the main symptoms I had before being diagnosed with Hashis last Fall was hair loss. I had a baby & had the usual postpartum hairloss, but then it never stopped! When my first Doc put me on Synthroid (0.25 mg) about the only effect it had was it stopped the hair loss.

About 3-1/2 months ago I switched Docs & the new Doc (who's supposed to be a thyroid guru) said I was undertreated & started me on Armour, working from 60 up to 180 mg. I've been at 180 mg for a while now & in the last couple weeks my hair has started to fall out again!

I thought I might need to increase my dose again but my Doc thought the hair loss might have been from getting too much - I don't feel hyper at all (I have had hyper spurts with Hashis & I know what that feels like). I'm still tired & my heart does the slow thump thing... He's been having my take my basal temp too & that's been low too, in the hypo range. I went in for a sick call & wasn't expecting him to go over my thyroid stuff - but he did & he changed my July appt. to September now! He kept my dose the same or said I can split one of them & take 2-1/2.

I know it takes a while for med changes to have an effect on hair. Could switching meds 3-1/2 months ago have caused this? Do you guys think it will stop as my body gets used to Armour? I had such high hopes for this new treatment... I was just starting to get my hair grown back and now here we go again!

Last edited by Jelohi; 06-23-2008 at 12:33 PM.

 
Sponsors Lightbulb
   
Old 06-24-2008, 09:41 AM   #2
Senior Veteran
(female)
 
Join Date: Aug 2006
Location: Oak Ridge
Posts: 6,749
mkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB User
Re: Hashis - Armour - Hair loss?

Other things can cause hairloss besides the thyroid. I get the hairloss anytime my FT3 levels fall below 50%.. it is odd, but the blood work corresponds to that.

So before blaming the dosage, what were your last lab results, values and ranges. This will allow us to tell you if you are in optimal range or not. If you are in optimal range then you may need to look into your mineral balance and health.

Low ferritin is a possibility.. it causes MANY hypoT mimic symptoms. The main one of note being HAIR LOSS. You also should look into your B12 and vit D levels as well. These three are rarely ever tested but are commonly low in hypoT sufferers. I am betting the ferritin is off, especially since you had a child in the last 2 years.

MG
__________________
If we learn by our mistakes, I am working on one hell of an education.

 
Old 06-24-2008, 04:05 PM   #3
Senior Member
(female)
 
Join Date: Jun 2004
Location: usa
Posts: 252
Jelohi HB User
Re: Hashis - Armour - Hair loss?

My Doc did say my D was low. I don't know if he tested ferritin, I'll have to call & ask. He didn't tell me my thyroid levels, but he didn't want to change my dose & the latest labs were done about 3 months ago anyway. This Doc goes more by symptoms and basal temps than labs.

Thanks for your reply!

 
Old 06-25-2008, 08:57 AM   #4
Senior Veteran
(female)
 
Join Date: Aug 2006
Location: Oak Ridge
Posts: 6,749
mkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB User
Re: Hashis - Armour - Hair loss?

You need to go by both. Symptoms and labs. Some early hyperT symptoms and hypoT symptoms are the same as a result you need to keep an eye on the labs to make sure you are in a safe range and use your symptoms to do the fine tunning. It sounds like your MD is working with you, that is good. I hope you track down the source of the hair loss soon. I hated losing my hair by the handful.

MG
__________________
If we learn by our mistakes, I am working on one hell of an education.

 
Old 07-23-2008, 10:05 AM   #5
Senior Member
(female)
 
Join Date: Jul 2008
Location: Richmond Hill Ontario Canada
Posts: 107
cathy57 HB User
Re: Hashis - Armour - Hair loss?

There is a doctor in Canada (now retired) who told alot of women to take 180mg of dessicated thyroid. I took that amount -- 90mg twice /day and I felt way too hyper. Just too much for me. Everyone needs their own amount, based on absorption and body weight. I now take 45 mg twice day and that's about half. CAn't believe I listened to that doctor! You need to go by your meds and by how you feel!cath

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Switching from Armour to Levothyroxine and Cytomel...what a rollercoaster. desertwalker77 Thyroid Disorders 9 10-19-2010 04:46 PM
Armour hlthnut3 Thyroid Disorders 12 09-06-2009 10:06 AM
Need help with Armour dosage, please.... lacalla Thyroid Disorders 78 12-12-2008 08:24 AM
Armour and Hair Loss wdiguy Hair Loss / Alopecia 5 05-26-2007 09:11 AM
Armour causing hair loss motown18 Hair Loss / Alopecia 3 05-17-2007 08:52 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



itsmekelly (4), White Feather (4), superscott (2), Audrey-B (2), mustlovecats (1), zohahunt (1), sunny89 (1), ladybud (1), tina801 (1), mano (1)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (898), Titchou (832), janewhite1 (823), Gabriel (758), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 10:06 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!